A Caltech Library Service

Buckling of Complete Spherical Shells under Slightly Nonuniform Loads

Keller, Herbert B. (1973) Buckling of Complete Spherical Shells under Slightly Nonuniform Loads. In: Nonlinear Elasticity. Academic Press , New York, NY, pp. 229-251. ISBN 978-0-12-215150-7.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This chapter discusses buckling of complete spherical shells under slightly nonuniform load. It presents the study of the axisymmetric deformations of a complete thin spherical shell subject to external loads, of the form p(θ) = p_0 + τ d(θ); θ is the latitude and τ measures the deviation of the load from a uniform pressure, p_0. The techniques for solving this and a broad class of related problems are quite new and particularly relevant in elasticity theory. Estimates of the error in any iterate can be given and the results also show that some specific perturbation schemes actually yield asymptotic results. The problem is formulated in the chapter based on a modification of the equations. The chapter presents the analysis that is applied to this finite case is elementary and easily shows how these methods yield a rigorous treatment using only the first two variations of the energy functional.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 1973 Academic Press, Inc. Published by Elsevier Inc.
Record Number:CaltechAUTHORS:20170802-111028492
Persistent URL:
Official Citation:HERBERT B. KELLER, Buckling of Complete Spherical Shells under Slightly Nonuniform Loads, In Nonlinear Elasticity, edited by R.W. Dickey,, Academic Press, 1973, Pages 229-251, ISBN 9780122151507, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:79761
Deposited By: Tony Diaz
Deposited On:02 Aug 2017 18:35
Last Modified:15 Nov 2021 17:50

Repository Staff Only: item control page